Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 59, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 17, 2016, 6:14 AM CDT for Clinton County, Muscatine County, Scott County, Iowa; Henry County, Rock Island County, Whiteside County, Illinois. It was in force for 61 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2016, 6:14 AM CDT (11:14 UTC)
- Expired
- Jul 17, 2016, 7:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Muscatine County, IA, Scott County, IA, Henry County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 16 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:22 AM CDT | TSTM WND DMG | 4 S Dewitt, IA | MULBERRY TREE BLOWN OVER, NUMEROUS OTHER LIMBS DOWN |
| Jul 17, 6:22 AM CDT | TSTM WND DMG | Park View, IA | TREE BRANCHES DOWN...SOME 2 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Jul 17, 6:22 AM CDT | TSTM WND DMG | Park View, IA | TREE BRANCHES DOWN...SOME 2 TO 6 INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Jul 17, 6:22 AM CDT | TSTM WND GST 60 | Park View, IA | |
| Jul 17, 6:23 AM CDT | TSTM WND DMG | Dewitt, IA | LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN IN DEWITT. |
| Jul 17, 6:25 AM CDT | TSTM WND DMG | 1 Sse Davenport, IA | TREE BRACNCHES DOWN ALONG THE 2200 BLOCK OF NORTH WASHINGTON STREET IN DAVENPORT. BRANCHES SNAPPED OFF TREES AND PARTIALLY IN THE STREET. NO DAMAGE TO STRUCTURES. TIME ESTIMATED USING RADAR. |
| Jul 17, 6:25 AM CDT | TSTM WND DMG | 2 Ese Long Grove, IA | NEAR FARM ALONG OLD 61 BETWEEN PARKVIEW AND ELDERIGE....TOPS OF TREES TWISTED OFF AND CORN LAYING DOWN IN NEIGHBORING FIELD WITH SOME OF THE CORN RIPPED OUT. |
| Jul 17, 6:25 AM CDT | TSTM WND DMG | Dewitt, IA | NUMEROUS TREES DOWN ON SE SIDE OF TOWN. SOME TREES FELL ON ROOFS OF HOUSES. |
| Jul 17, 6:25 AM CDT | TSTM WND DMG | Long Grove, IA | 3 INCH LIMB DOWN IN A DRIVEWAY |
| Jul 17, 6:25 AM CDT | TORNADO | 2 S Park View, IA | BRIEF EF-0 TORNADO DID DAMAGE TO TREES AND CORN CROPS. |
| Jul 17, 6:30 AM CDT | TSTM WND DMG | Eldridge, IA | 4 TO 6 INCH DIAMETER BRANCHES BROKEN OFF AN BLOWN 100 TO 200 YARDS. TREE WAS ALONG U.S. 61 NORTH OF LE CLAIRE ROAD EAST OF ELDRIDGE. TIME ESTIMATED FROM RADAR. |
| Jul 17, 6:35 AM CDT | TSTM WND DMG | 3 Wsw Bettendorf, IA | TREE UPROOTED AND CROWN SNAPPED ALONG WITH A 6 INCH DIAMETER BRANCHES DOWN. TIME ESTIMATED USING RADAR. |
| Jul 17, 7:25 AM CDT | TORNADO | 2 S Park View, IA | BRIEF EF-0 TORNADO DID DAMAGE TO TREES AND CORN CROPS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.2 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
043
WUUS53 KDVN 171114
SVRDVN
ILC073-161-195-IAC045-139-163-171215-
/O.NEW.KDVN.SV.W.0059.160717T1114Z-160717T1215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
614 AM CDT SUN JUL 17 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HENRY COUNTY IN NORTHWESTERN ILLINOIS...
ROCK ISLAND COUNTY IN NORTHWESTERN ILLINOIS...
WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
CLINTON COUNTY IN EAST CENTRAL IOWA...
NORTHERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SCOTT COUNTY IN EAST CENTRAL IOWA...
* UNTIL 715 AM CDT
* AT 614 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DELMAR TO NEAR CALAMUS TO NEAR WILTON...MOVING
EAST AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...CLINTON...
MUSCATINE...EAST MOLINE...STERLING...KEWANEE...ROCK FALLS...
MORRISON...CAMBRIDGE...DURANT...SILVIS...GENESEO...ELDRIDGE...
DEWITT...MILAN...COLONA AND CAMANCHE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 279 AND 306.
INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 35.
INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
INTERSTATE 88 BETWEEN MILE MARKERS 1 AND 43.
INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS! LARGE HAIL AND DAMAGING WINDS
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4158 8965 4158 8986 4115 8987 4115 8996
4127 9044 4133 9044 4133 9065 4148 9126
4160 9111 4160 9090 4177 9090 4180 9086
4190 9084 4203 9073 4201 9014 4193 9015
4193 8963
TIME...MOT...LOC 1114Z 280DEG 54KT 4203 9062 4177 9075 4154 9105
HAIL...<.75IN
WIND...60MPH
$$
GIBBS3 follow-up statements
971
WWUS53 KDVN 171148
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
648 AM CDT SUN JUL 17 2016
IAC045-139-171157-
/O.CAN.KDVN.SV.W.0059.000000T0000Z-160717T1215Z/
CLINTON IA-MUSCATINE IA-
648 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR CLINTON AND NORTHERN MUSCATINE
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4159 8965 4158 8986 4115 8987 4115 8996
4127 9044 4133 9044 4133 9065 4139 9087
4156 9064 4177 9050 4177 9047 4176 9046
4176 9044 4173 9041 4174 9034 4173 9032
4177 9028 4181 9018 4193 9015 4193 8963
TIME...MOT...LOC 1147Z 280DEG 54KT 4195 9004 4169 9017 4146 9047
$$
ILC073-161-195-IAC163-171215-
/O.CON.KDVN.SV.W.0059.000000T0000Z-160717T1215Z/
HENRY IL-ROCK ISLAND IL-WHITESIDE IL-SCOTT IA-
648 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR HENRY...ROCK ISLAND...WHITESIDE AND EASTERN SCOTT COUNTIES...
AT 647 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARGO FAY TO NEAR ERIE TO MOLINE...MOVING EAST AT
60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DAVENPORT...MOLINE...ROCK ISLAND...BETTENDORF...EAST MOLINE...
STERLING...KEWANEE...ROCK FALLS...MORRISON...CAMBRIDGE...SILVIS...
GENESEO...ELDRIDGE...MILAN...COLONA...CAMANCHE...LE CLAIRE...
COAL VALLEY...FULTON AND GALVA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4159 8965 4158 8986 4115 8987 4115 8996
4127 9044 4133 9044 4133 9065 4139 9087
4156 9064 4177 9050 4177 9047 4176 9046
4176 9044 4173 9041 4174 9034 4173 9032
4177 9028 4181 9018 4193 9015 4193 8963
TIME...MOT...LOC 1147Z 280DEG 54KT 4195 9004 4169 9017 4146 9047
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GIBBS062
WWUS53 KDVN 171203
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT SUN JUL 17 2016
ILC161-IAC163-171213-
/O.CAN.KDVN.SV.W.0059.000000T0000Z-160717T1215Z/
ROCK ISLAND IL-SCOTT IA-
703 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR ROCK ISLAND AND EASTERN SCOTT
COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4159 8965 4158 8986 4115 8987 4115 8996
4127 9044 4146 9043 4148 9038 4151 9035
4154 9020 4157 9018 4159 9019 4159 9017
4164 9017 4165 9016 4168 9023 4174 9024
4175 9024 4181 9018 4193 9015 4193 8963
TIME...MOT...LOC 1203Z 280DEG 54KT 4192 8980 4166 8993 4143 9023
$$
ILC073-195-171215-
/O.CON.KDVN.SV.W.0059.000000T0000Z-160717T1215Z/
HENRY IL-WHITESIDE IL-
703 AM CDT SUN JUL 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR HENRY AND WHITESIDE COUNTIES...
AT 703 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM COLETA TO PROPHETSTOWN TO NEAR GENESEO...MOVING EAST
AT 60 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STERLING...KEWANEE...ROCK FALLS...MORRISON...CAMBRIDGE...SILVIS...
GENESEO...COLONA...COAL VALLEY...FULTON...GALVA...PROPHETSTOWN...
ORION...ERIE...GARDEN PLAIN...ATKINSON...ALBANY...ANNAWAN...
TAMPICO AND LYNDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS EASTERN IOWA. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4159 8965 4158 8986 4115 8987 4115 8996
4127 9044 4146 9043 4148 9038 4151 9035
4154 9020 4157 9018 4159 9019 4159 9017
4164 9017 4165 9016 4168 9023 4174 9024
4175 9024 4181 9018 4193 9015 4193 8963
TIME...MOT...LOC 1203Z 280DEG 54KT 4192 8980 4166 8993 4143 9023
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
GIBBS870
WWUS53 KDVN 171213 RRA
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 AM CDT SUN JUL 17 2016
ILC073-195-171223-
/O.EXP.KDVN.SV.W.0059.000000T0000Z-160717T1215Z/
HENRY IL-WHITESIDE IL-
713 AM CDT SUN JUL 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR HENRY AND WHITESIDE COUNTIES
WILL EXPIRE AT 715 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.
LAT...LON 4159 8965 4158 8986 4115 8987 4115 8996
4127 9044 4146 9043 4148 9038 4151 9035
4154 9020 4157 9018 4159 9019 4159 9017
4164 9017 4165 9016 4168 9023 4174 9024
4175 9024 4181 9018 4193 9015 4193 8963
TIME...MOT...LOC 1210Z 280DEG 54KT 4192 8980 4166 8993 4143 9023
$$
GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:31 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 17, 2:31 AM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
231 AM CDT SUN JUL 17 2016
.SYNOPSIS...
Issued at 230 AM CDT Sun Jul 17 2016
Early this morning a complex of showers and thunderstorms were
moving south towards the area. These showers and thunderstorms
should affect the area shortly before sunrise. A flash flood watch
has been issued for the Highway 20 Iowa counties until 7 am CDT.
These showers and thunderstorms should sag slowly south through
the day and lead to possible redevelopment across the area this
afternoon.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 230 AM CDT Sun Jul 17 2016
Main forecast concern for the short term are the chances for
showers and thunderstorms today and tonight. The area is in a
slight risk for severe weather. Showers and thunderstorms will be
ongoing at the beginning of the period and will affect the
forecast for later today. There are two possible mesoscale scenarios
for this afternoon and both depend on where this morning's
convection ends up.
Synoptic scale continues to feature a jet to the north as waves
continue to move through the flow. A warm/cold front will move
north through the day today and then back south this evening. This
boundary along with OFBs in the area will lead to the
redevelopment of showers and thunderstorms. H85 in the ECMWF
exhibits convergence tonight across the southern CWA.
Scenario 1. The convection tonight continues its push south. This
is supported by MUCAPE, meso beta, and Corifidi vectors. This will
likely lead to convective cloud debris across the area, limiting
overall instability. In this scenario, severe weather would be
less likely this afternoon. Convection could fire on the remament
OFBs to our south and we may not destabilze much. We're not sure
this is the right solution as convection currently looks to be
becoming elevated in nature. The CAMs have scenario 1 being not
likely.
Scenario 2. Cold pool driven convection on the nose of a veering
LLJ will slowly drift south across the CWA this morning. This
would set up a psuedo OFB, thermal gradient, across our CWA. As
another wave approaches the area from the west this afternoon
redevelopment will occur. With the jet close enough to the CWA,
deep layer shear will be sufficient for supercell structures with
a large hail threat. The supercells will likely merge into wind
producing clusters shortly after initiation. With the warm front
close to the area, backed sfc winds may increase a short lived
tor threat with the initial supercells. As the high builds in from
the west expect the sfc boundary to sag south. Convergence at H85
will lead to contiunued convection through the overnight across
the south.
Scenario 2 looks the most likely at this time and is supported
heavily by the CAM ensembles at NCAR.
.LONG TERM...(Monday through Saturday)
ISSUED AT 230 AM CDT Sun Jul 17 2016
Monday will see focus for any storms across portions of southeast
Iowa, northeast Missouri and west central Illinois, mainly in the
morning. Focus then looks to shift just south of the area by
afternoon ahead of cool front. May see renewed round of storms
Monday night, especially south of Hwy 30, as shortwave crests plains
upper ridge and dives ESE interacting with retreating frontal
boundary. Some potential exists for upscale growth into a forward
propagating MCS with some severe and heavy rain, and if signal
persists or strengthens will need to ramp up precip chances. Temps
will be quite challenging and modulated by extent, magnitude and
duration of convection. Precipitation chances persist Tuesday
through Wednesday with eventual passage of warm front, which looks
to bring quick increase in heat/humidity for latter half of the
week.
The main story continues to focus on potential for a couple of hot
days across the area Thursday and Friday. Model solutions are
perhaps a bit less aggressive with the strength of the upper ridge
than a few days ago, but still highly anomalous, with thermal
parameters (850 mb temps 25c to 28c) still supportive of highs well
into the 90s. Friday still looks to be the hottest day with
potential for widespread mid to upper 90s in deep mixing southwest
flow ahead of next cool front. Dew points likely pooling into the
70s with aid of evapotranspiration from crops, will lead to heat
index reading around or above 100 degrees. Friday dew points may
be a bit challenging with gusty southwest winds and deeper mixing,
which could lower dew points into the 60s some areas. Still, this
drying would likely lead to hotter temperatures thus similar result
of the likelihood of near or above triple digit heat index readings.
GFS and ECM still show a cold front sliding down through the area
Friday night into Saturday, bringing slightly cooler temperatures
along with a return of storm chances for the weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
ISSUED AT 1148 PM CDT Sat Jul 16 2016
06z TAFS adjusted with additional refinements to timing of
overnight connection. Have framed a 2 hour tempo group window at
KCID, KDBQ, and KMLI with a VCTS at KBRL where there is less
confidence in storms occurring. KCID would have the best potential
for some strong winds during the early morning, but overall the
convection is expected to be trending down at that time. Renewed
thunderstorms development is expected Sunday afternoon into the
evening.
&&
.DVN Watches/Warnings/Advisories...
IA...Flash Flood Watch until 7 AM CDT this morning for Buchanan-
Delaware-Dubuque.
IL...None.
MO...None.
&&
SYNOPSIS...Gibbs
SHORT TERM...Gibbs
LONG TERM...05
AVIATION...RP KinneyHazardous weather outlook, Jul 17, 3:07 AM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 307 AM CDT SUN JUL 17 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 307 AM CDT SUN JUL 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA NEAR TO NORTH OF INTERSTATE 80 THIS MORNING. THE MAIN THREATS WILL BE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING...STRONG GUSTY WINDS...AND LIGHTNING. THUNDERSTORMS ARE LIKELY TO REDEVELOP OVER PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON INTO EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND HEAVY RAIN...ALTHOUGH HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA IN A SLIGHT RISK OF SEVERE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY THROUGH WEDNESDAY...THERE IS A DAILY CHANCE OF THUNDERSTORMS. IT IS TOO EARLY TO DETERMINE ANY SEVERE THREAT WITH THESE STORMS. HOT AND HUMID WEATHER IS LIKELY MID TO LATE WEEK. HEAT INDEX VALUES ARE EXPECTED TO BE IN THE 90S TO NEAR 100 DEGREES ON WEDNESDAY...AND AT OR ABOVE 100 DEGREES THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA THIS MORNING...AND AGAIN FROM MID AFTERNOON THROUGH THIS EVENING.
In the hours before
Local storm report, Jul 17, 5:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
537 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND GST 1 SSE CEDAR RAPIDS 41.95N 91.66W
07/17/2016 E55 MPH LINN IA TRAINED SPOTTER
50 TO 55 MPH GUSTS.
0530 AM HAIL SWISHER 41.84N 91.70W
07/17/2016 M0.25 INCH JOHNSON IA TRAINED SPOTTER
&&
DCLocal storm report, Jul 17, 5:43 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 AM CDT SUN JUL 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM TSTM WND DMG S VINTON 42.16N 92.03W
07/17/2016 BENTON IA EMERGENCY MNGR
ROOF BLOWN OFF A LARGE APARTMENT BUILDING AND A HOUSE
DAMAGED. TIME ESTIMATED FROM RADAR.
&&
MCCLUREThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 1:26 AM CDT | Flash Flood Watch | DVN | Buchanan, Delaware, Dubuque | 6 hr |
| Jul 17, 4:37 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn | 53 min |
| Jul 17, 5:10 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 28 min |
| Jul 17, 5:31 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Iowa, Johnson, Jones, Linn and 2 more | 44 min |
| Jul 17, 6:24 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 49 min |
| Jul 17, 6:36 AM CDT | Tornado Warning | DVN | Scott | 24 min |
| Jul 17, 7:16 AM CDT | Special Weather Statement | DVN | Des Moines, Lee | 74 min |
| Jul 17, 7:11 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam, Whiteside | 64 min |
| Jul 17, 8:06 AM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 39 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.